Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Sinemet: Cause of Diarrhea and Vomiting?

08/06/2009

Question:

My mother was diagnosed with parkinsonism due to multiple tia`s 1 1/2 years ago. She was put on Siemet low dosage and evenually increased dosage three times a day. But she started having diarrhes and vomiting within 1 hour after meals quite severly.She also has dementia and has no reality.We have been decreasing her Siemet gradualy over the last 3 months to see if this will get rid of her problems, which also include stomach pains. Getting her to a doctor is very difficult these days. Could the Sinemet be causing her symptoms?

Answer:

It is possible that Sinemet could be causing the gastrointestinal upset, and the trial of lowering the dose is a good way to tell if it resolves. This forum is not intended for individual advice, and I suggest you discuss this further with the treating physician.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Punit  Agrawal, DO Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University